MAUDE Adverse Event Report: EZ WAY, INC. EZ WAY SMART LIFT; MOBILE LIFT

EZ WAY, INC. EZ WAY SMART LIFT; MOBILE LIFT
Model Number L500PS-03
Medical Device Problem Codes Use of Device Problem (1670); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hematoma (1884); Liver Laceration(s) (1955)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The operators instructions step 4 for the medical device used in this incident states, "1) push the up button on the hand control to initiate the upward motion of the lift boom.2) continue the upward motion until there is tension on the sling legs, making sure all the loops on the sling are securely hooked on the hanger bars." operators instructions are provided with the equipment and on the medical device manufactures web site.Site also contains videos showing the proper technique for equipment use.The facility initial reporter stated, "the lift was inspected after the incident and was found to be in excellent working condition.The sling was inspected after the incident and was found to be in good condition.The sling size was determined to be the correct size for the resident." the manufacturer believes this was user error, the user did not confirm the sling was securely hooked to the hanger bar as described in the operators instructions prior to moving the patient.
 
Event or Problem Description
Customer reported 2 lnas were transferring the resident from a broda chair to the bed.The lnas say the sling loops were on the lift correctly.When the resident was within an arm's length of bed, the right arm shoulder loop popped off the sling hanger.The resident fell head first, bounced off bed, and landed on the floor.
 
Additional Manufacturer Narrative
The operators instructions step 4 for the medical device used in this incident states, "1) push the up button on the hand control to initiate the upward motion of the lift boom.2) continue the upward motion until there is tension on the sling legs, making sure all the loops on the sling are securely hooked on the hanger bars." operators instructions are provided with the equipment and on the medical device manufactures web site.Site also contains vidoes showing the proper technique for equipment use.The facility initial reporter stated, "the lift was inspected after the incident and was found to be in excellent working condition.The sling was inspected after the incident and was found to be in good condition.The sling size was determined to be the correct size for the resident." the manufacturer believes this was user error, the user did not confirm the sling was securely hooked to the hanger bar as described in the operators instructions prioor to moving the patient.
 
Event or Problem Description

Brand Name
EZ WAY SMART LIFT
Common Device Name
MOBILE LIFT
Manufacturer (Section D)
EZ WAY, INC.
710 east main street
clarinda IA 51632
Manufacturer (Section G)
EZ WAY, INC.
710 east main street
clarinda IA 51632
Manufacturer Contact
aaron davidshofer
710 east main street
clarinda, IA 51632
7125421939
MDR Report Key17953926
Report Number2183887-2023-00005
Device Sequence Number12680107
Product Code FSA
UDI-Device Identifier00848914000057
UDI-Public(01)00848914000057
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL500PS-03
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight72 KG